MAUDE Adverse Event Report: MICROVENTION, INC HYDROFRAME 10 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC HYDROFRAME 10 ADVANCED; EMBOLIZATION COIL
Model Number 7110-0415-A2
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The implant, pusher, introducer, and dispenser hoop were returned for analysis.Investigation into the returned components found the introducer to be in good condition and without damage.As received, the coil was found to be severely stretched and detached from the pusher.Further inspection of the pusher found that the lead wires were damaged and severed at the distal pusher area due to the severe stretching.Due to the damage, the electrical continuity could not be measured.Additionally, the monofilament end looked damaged, which is consistent with devices that experience tensile breaks.Upon inspection of the heater coil, no burn marks were found, which would indicate a thermal detachment.The heater coil showed no signs of activation, and the pusher coil was severely stretched, which severed the lead wires.The monofilament profile indicates the implant separated due to tensile forces.The inspection of the device could not determine if the lead wires were severed during the procedure, but this condition prevents thermal detachment.The physical evaluation of the device could not identify the conditions or circumstances that led to the damages to the pusher, but the damage is consistent with the device experiencing forces over specification.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during stent-assisted coiling of an anterior communicating artery aneurysm, an embolization coil implant would not detach.When the coil was being removed, it unexpectedly detached and some of the coil extended into the parent vessel.Another stent was implanted to affix the coil to the vessel wall.There was no reported patient injury.The patient is reported to be doing well.

Brand Name
HYDROFRAME 10 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9508112
Report Number2032493-2019-00297
Device Sequence Number1878477
Product Code HCG
UDI-Device Identifier00816777025258
UDI-Public(01)00816777025258(11)190529(17)240430(10)1905291WF
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Model Number7110-0415-A2
Device Lot Number1905291WF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;